| Home | Article Database | Fun Stuff | Resources | Tools & Calculators | Search HY


Ask the Mental Health Expert Archives 2001-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Name of Drug?

Q. I once took care of a postpartum patient who took 350 mg of Seroquel right after having a baby. She had been off the medication for 8 months. She got confused and dropped the baby into a hamper thinking it was the crib. A CT of the baby's head revealed no injuries.

This patient was also on another medicine--I think it started with "hexa..." I can't find it in my nurse drug books but I think it was supposed to control adverse effects of the Seroquel.

Do you know the name of that medicine?

A. It's hard to be of help without knowing the name of the "hexa" drug. It could possibly have been trihexphenidyl [Artane and others], which is sometimes used to counteract Parkinsonian side effects of antipsychotic agents (though Seroquel [quetiapine] rarely provokes these). Suddenly taking a large dose of Seroquel after a long period of being off the medication could provoke lightheadedness or confusion on its own.

Other Resources:

November 2003

Disclaimer Back to Ask the Expert